Members & Guests

Prof. Dr. Ralf Köhl

Researcher

Researcher
Justus-Liebig-Universität Gießen

E-mail: ralf.koehl(at)math.uni-giessen.de
Telephone: 0641 99-32042
Homepage: https://www.uni-giessen.de/fbz/fb07/fach…

Project

8Parabolics and invariants

Publications within SPP2026

In the present article we introduce and study a class of topological reflection spaces that we call Kac-Moody symmetric spaces. These generalize Riemannian symmetric spaces of non-compact type. We observe that in a non-spherical Kac-Moody symmetric space there exist pairs of points that do not lie on a common geodesic; however, any two points can be connected by a chain of geodesic segments. We moreover classify maximal flats in Kac-Moody symmetric spaces and study their intersection patterns, leading to a classification of global and local automorphisms. Unlike Riemannian symmetric spaces, non-spherical non-affine irreducible Kac-Moody symmetric spaces also admit an invariant causal structure. For causal and anti-causal geodesic rays with respect to this structure we find a notion of asymptoticity, which allows us to define a future and past boundary of such Kac-Moody symmetric space. We show that these boundaries carry a natural polyhedral structure and are cellularly isomorphic to the halves of the geometric realization of the twin buildings of the underlying split real Kac-Moody group. We also show that every automorphism of the symmetric space is uniquely determined by the induced cellular automorphism of the future and past boundary. The invariant causal structure on a non-spherical non-affine irreducible Kac-Moody symmetric space gives rise to an invariant pre-order on the underlying space, and thus to a subsemigroup of the Kac-Moody group. We conclude that while in some aspects Kac-Moody symmetric spaces closely resemble Riemannian symmetric spaces, in other aspects they behave similarly to ordered affine hovels, their non-Archimedean cousins.

 

JournalMünster J. Math.
Volume13
Pages1-114
Link to preprint version
Link to published version

We investigate rigidity properties of S-arithmetic Kac-Moody groups in characteristic 0.

 

JournalJ. Lie Theory
Volume30
Pages9-23
Link to preprint version
Link to published version

Related project(s):
8Parabolics and invariants

A geodesic γ in an abstract reflection space X (in the sense of Loos, without any assumption of differential structure) is known to canonically admits an action of a 1-parameter subgroup of the group of transvections of X. In this article, we prove an analog of this result stating that, if X contains an embedded hyperbolic plane, then this yields a canonical action of a subgroup of the transvection group of X isomorphic to a perfect central extension of PSL(2,R). This result can be further extended to arbitrary Riemannian symmetric spaces of non-compact type embedded in X and can be used to prove that a Riemannian symmetric space and, more generally, the Kac-Moody symmetric space G/K for an algebraically simply connected two-spherical Kac-Moody group G satisfies a universal property similar to the universal property that the group G satisfies itself.

 

  • 1

This website uses cookies

By using this page, browser cookies are set. Read more ›